Heavy Rain, Camden
- When
- July 27, 7:09 PM EST
- Where
- Camden County, 4.98 mi NNW of Tarboro
- Reported by
- Public
- Coordinates
- 31.090, -81.820
A station measured 3.47 inches of storm total rainfall. Rain began around 6:50 pm.
A weak low pressure system drifted slowly NE along the GA/SC coastline away from the SE GA/NE FL area, with a moist/tropical airmass in its wake. Westerly flow combined|with diurnal heating produced numerous showers and scattered thunderstorms with the main impact heavy rainfall from slow moving storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak low pressure system drifted slowly NE along the GA/SC coastline away from the SE GA/NE FL area, with a moist/tropical airmass in its wake. Westerly flow combined|with diurnal heating produced numerous showers and scattered thunderstorms with the main impact heavy rainfall from slow moving storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 6:23 PM EST, 46 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 723 PM EDT Tue Jul 27 2021 .AVIATION... [Through 00Z Thursday] Most storms have cleared out of the TAF sites with a few lingering near JAX and SSI. Chance for storms will continue for SSI overnight as a cluster of storms to the west makes its way across southeast Georgia. Light and variable winds tonight become westerly tomorrow. Showers and storms expected to develop along the Gulf sea breeze tomorrow and push inland mainly affecting the Florida TAF sites in the afternoon. && .PREV DISCUSSION [448 PM EDT]... .NEAR TERM [Through Wednesday]... Focus for convective development through the late evening hours will shift to southeast GA, where plenty of surface based CAPE remains per latest LAPS/RAP analyses, especially along the inland corridor from Waycross to Jesup. Stronger convection this evening will be capable of producing localized flooding due to slow storm motion, along with frequent lightning strikes and briefly gusty winds. Latest short-term, high resolution guidance indicates that mesoscale boundary collisions could keep convection firing through around or just after midnight, while activity mostly winds down across northeast and north central FL, where debris cloud cover should thin out during the late evening hours, while mid and high altitude cloudiness could linger through the predawn hours across southeast GA. Lows will mostly fall to the mid 70s. A shortwave trough will dive into the southeastern states on Wednesday afternoon, which will result in another active afternoon and evening of convection as the weak surface trough tied to Invest 90L progresses slowly southward across the Altamaha River. Deep tropical moisture will remain in place to the south of this trough, and we expect convection to initially be triggered by the inland moving Gulf coast sea breeze by the late morning hours in western portions of the Suwannee Valley. Mesoscale boundary collisions will then increase coverage and intensity of convection by late afternoon as activity generally moves slowly eastward, with a few storms possibly pulsing towards late afternoon as convection encounters the pinned Atlantic sea breeze boundary at coastal locations. Localized flooding will be possible due to slow storm motion, particularly at urban and normally flood prone locations. Storms that pulse will produce frequent lightning strikes and briefly gusty downburst winds up to 40 mph. Highs will climb to the upper 80s to near 90 before convection and cloud cover increase during the early to mid afternoon hours, with maximum heat index values around 100. .SHORT TERM [Wednesday Night Through Friday Night]... A massive "heat dome" ridge currently centered over the Rockies will nose into the southeastern states late this week as shortwave troughing departs our region. Low level troughing will be slow to depart northeast and north central FL on Thursday. Scattered to numerous afternoon and early evening thunderstorms will be focused to the south of Interstate 10, with mesoscale boundary collisions possibly developing widely scattered convection over southeast GA. Rising heights aloft and less convective coverage over southeast GA will allow highs to soar to the mid and upper 90s inland, with an earlier developing Atlantic sea breeze boundary keeping coastal highs closer to 90. Highs elsewhere will likely reach the lower 90s before convective coverage increases. The bigger story will be soaring heat index values, with maximum values reaching the 105-110 range for locations along and north of I-10 and 100-105 for locations south of I-10. Convection will mostly dissipate before midnight on Wednesday and Thursday evenings, with lows generally in the mid 70s inland and the upper 70s at coastal locations. Low level troughing will shift over central FL on Friday, with PWAT values falling to around 1.75 inches and subsidence aloft strengthening as the heat dome becomes centered over the Southern Plains states and extends its axis southeastward over the Deep South. Dry weather is expected across most of southeast GA, while only widely scattered convection develops during the late afternoon and early evening hours across northeast and north central FL. Highs will soar to the upper 90s across most of inland southeast GA, with mid to upper 90s elsewhere at inland locations and low to mid 90s all the way to area beaches. Heat index values should reach Heat Advisory criteria, with most areas experiencing maximum values of 108-112 degrees by the afternoon hours. Lows Friday night will only fall to the mid to upper 70s inland and around 80 at coastal locations. .LONG TERM [Friday Night Through Monday Night]... Troughing diving southeastward across the Great Lakes region this weekend will gradually suppress the heat dome ridge and will drive a cold front into the Deep South by Sunday. Heat index values on Saturday will likely reach Heat Advisory criteria once again, but thunderstorm coverage will begin to increase by the late afternoon and early evening hours as PWAT values begin to climb back towards 2 inches across our region to the south of the approaching frontal boundary. Inland highs on Saturday will reach the mid to upper 90s, with low to mid 90s all the way to area beaches. Thunderstorm coverage will then become widespread by Sunday afternoons the front edges closet to our area. Deep west southwesterly flow will still bring highs up to the low and mid 90s before convection becomes widespread during the mid to late afternoon hours. Heat index values on Sunday will flirt with Heat Advisory criteria, with values generally in the 105-110 range before cloud cover and convection increases later in the afternoon. We expect widespread thunderstorms to occur on Monday afternoon as the front settles over southeast GA, and highs will fall back to the upper 80s to lower 90s. Lows will continue to only fall to the mid and upper 70s this weekend and early next week, except around 80 at coastal locations. .MARINE... A weak trough of low pressure positioned near the FL/GA border will shift southward over the northeast FL waters by Wednesday night and will then dissipate by Thursday night. Southwesterly winds overnight will shift to northwesterly by sunrise on Wednesday as this trough moves across our area. Numerous thunderstorms developing over land on Wednesday afternoon will move across our local waters during the late afternoon and evening hours, with stronger activity containing frequent lightning strikes and briefly gusty winds. Seas of 3-5 feet will prevail through Wednesday both near shore and offshore. Thunderstorm coverage will then decrease over the Georgia waters by Thursday afternoon and then for all local waters on Friday. Seas will decrease to the 2-4 foot range from Thursday through the weekend. A weak cold front will then dive into the southeastern states during the weekend, resulting in gradually strengthening southwesterly winds and increasing chances for afternoon and evening thunderstorms as the weekend progresses, with widespread thunderstorm activity expected early next week as the frontal boundary stalls over the GA waters. Rip Currents: Prevailing offshore winds should result in a low risk at most area beaches through midweek. .FIRE WEATHER... Light westerly surface and transport winds will develop shortly after sunrise on Wednesday, resulting in marginally low daytime dispersion values. A drier air mass will then filter into southeast Georgia on Thursday and Friday, with scattered to numerous mainly afternoon and evening thunderstorms continuing across northeast and north central Florida on Thursday. Light westerly surface and transport winds on Thursday morning will become variable in direction during the afternoon hours, resulting in marginally low daytime dispersion values again. Thunderstorm coverage will become isolated for locations along and north of Interstate 10 on Friday, with scattered afternoon and evening thunderstorms possible for locations south of I-10. Temperatures on Friday will soar to the mid to upper 90s at most locations, with heat index values approaching 110 degrees. .HYDROLOGY... Minor flooding will continue along lower portions of the Santa Fe River during the next several days, as gauges further upstream rise back to action stage due to recent runoff. Minor flooding will be possible tomorrow through early Thursday along portions of the St. Marys River near the Macclenny gauge due to recent runoff from heavy downpours. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 90 73 96 75 / 60 50 40 30 10 SSI 77 88 76 90 79 / 50 50 30 30 10 JAX 75 90 74 93 75 / 20 70 40 50 20 SGJ 76 90 76 89 76 / 20 70 50 50 20 GNV 75 90 74 92 74 / 10 60 40 70 20 OCF 74 90 75 91 75 / 20 60 30 70 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 2 NW SAINT AUGUSTINE 29.92N 81.33W
07/27/2021 M53 MPH ST. JOHNS FL MESONET
MESONET STATION XLWS LEWIS.
&&
DDSpecial Weather Statement National Weather Service Jacksonville FL 401 PM EDT Tue Jul 27 2021 FLZ033-133-272030- Coastal St. Johns FL-Inland St. Johns FL- 401 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY UNTIL 430 PM EDT... * At 401 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Crescent Beach, or 9 miles south of Saint Augustine, moving east at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Saint Augustine Shores, Crescent Beach, Butler Beach and Dupont Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2965 8139 2981 8133 2982 8128 2968 8121 TIME...MOT...LOC 2001Z 287DEG 7KT 2975 8128 ZIBURA
Special Weather Statement National Weather Service Jacksonville FL 422 PM EDT Tue Jul 27 2021 GAZ166-272100- Coastal Camden GA- 422 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMDEN COUNTY UNTIL 500 PM EDT... * At 421 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles north of Kings Bay Base. This storm was nearly stationary. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Harrietts Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3087 8160 3098 8156 3093 8143 3084 8147 TIME...MOT...LOC 2021Z 189DEG 1KT 3090 8153 ZIBURA
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
508 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 4 SW SOUTH PONTE VEDRA 29.99N 81.37W
07/27/2021 St. Johns FL EMERGENCY MNGR
ST. JOHNS COUNTY EMERGENCY MANAGEMENT REPORTS THAT THE
SOUTHBOUND LANES OF U.S. HIGHWAY 1 REMAIN FLOODED NEAR
THE INTERSECTION WITH VENETIAN BOULEVARD NEAR A
CONSTRUCTION ZONE.
&&
NELSONSpecial Weather Statement National Weather Service Jacksonville FL 725 PM EDT Tue Jul 27 2021 GAZ152-153-165-280015- Inland Glynn GA-Inland Camden GA-Brantley GA- 725 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN... SOUTHWESTERN GLYNN AND EAST CENTRAL BRANTLEY COUNTIES UNTIL 815 PM EDT... * At 724 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms centered near Waverly, or 8 miles north of Woodbine, moving south at 10 mph. * Minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Waverly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3103 8162 3103 8188 3117 8187 3117 8162 TIME...MOT...LOC 2324Z 354DEG 8KT 3108 8175 ZIBURA
Special Weather Statement
National Weather Service Jacksonville FL
731 PM EDT Tue Jul 27 2021
GAZ136-280015-
Wayne GA-
731 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
815 PM EDT...
* At 730 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Everett, or 7 miles southeast
of Gardi. This storm was nearly stationary.
* Excessive cloud-to-ground lightning and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Gardi and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3149 8164 3148 8163 3140 8168 3140 8169
3138 8171 3137 8170 3136 8171 3138 8183
3154 8180 3157 8171
TIME...MOT...LOC 2330Z 001DEG 3KT 3144 8173
ZIBURAThe national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
A station measured 3.47 inches of storm total rainfall. Rain began around 6:50 pm.
A station along Incachee Road measured 7.25 inches of rainfall. Most fell after 6:50 pm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2021Every state in 2021This day in weather historyWarnings in Georgia, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965706, 965708.